Alert archive / North Dakota / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 45, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 18, 2009, 4:58 PM CDT for Ward County, North Dakota. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2009, 4:58 PM CDT (21:58 UTC)
- Expired
- Jun 18, 2009, 6:00 PM CDT
- In force
- 62 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
County Ward County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 10.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1167 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1152 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:20 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jun 18, 3:20 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE BISMARCK ND 320 PM CDT THU JUN 18 2009 .SYNOPSIS... ONGOING SHOWERS AND THUNDERSTORMS ASSOCIATED WITH AN UPPER TROUGH AND COLD FRONT OVER THE REGION WILL MOVE EAST TONIGHT AS THE RIDGE TO THE WEST DRIES US OUT FRIDAY AND SATURDAY BEFORE THE NEXT ROUND OF SHOWERS AND THUNDERSTORMS OCCUR SATURDAY NIGHT THROUGH EARLY NEXT WEEK AS SOUTHWESTERLY FLOW ALOFT RETURNS. .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT... SHOWERS AND THUNDERSTORMS ONCE AGAIN PLAGUING THE SOUTH CENRAL PART OF THE STATE WITH HEAVY RAIN AMOUNTS. MORE SHOWERS AND THUNDERSTORMS DEVELOPING WEST OF A DICKINSON TO MINOT LINE AHEAD OF A COLD FRONT COULD BECOME LOCALLY SEVERE WITH HIGH WINDS AND HAIL BEING THE MAIN THREAT ALONG WITH THE HEAVY RAIN AMOUNTS. SPC HAS THE EASTERN TWO THIRDS OF THE STATE UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS. RAIN SHOULD END BY MIDNIGHT IN THE WEST AND BY SUNRISE IN THE EAST. UPPER RIDGE TO OUR WEST BUILDS IN FRIDAY WITH CLEARING SKIES DURING THE DAY AND MILD TEMPERATURES THROUGH SATURDAY. THE NEXT TROUGH COMING IN FROM THE PACIFIC NORTHWEST WILL PRODUCE A SOUTHERWESTERLY FLOW ALOFT AND BRING A RETURN CHANCE OF SHOWERS AND THUNDERSTORMS BEGINNING LATE SATURDAY NIGHT IN THE WEST AND OVER THE ENTIRE STATE ON SUNDAY. && .LONG TERM...MONDAY THROUGH WEDNESDAY NIGHT... UNSETTLED PATTERN WILL CONTINUE THROUGH EXTENDED PERIODS WITH SLIGHT TO CHANCE POPS. MAXIMUM AND MINIMUM TEMPERATURES WILL REMAIN SEASONABLE. && .AVIATION... SCATTERED CONVECTION IN ALL TAF SITES WILL BE BIGGEST CONCERN. THE CONVECTION WILL END FROM WEST TO EAST. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && HW/KK/HW
Hazardous weather outlook, Jun 18, 5:11 AM CDT, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 511 AM CDT THU JUN 18 2009 NDZ003>005-011>013-018>023-025-031>037-040>048-050-051-191015- RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-DUNN-MERCER-OLIVER- MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 511 AM CDT THU JUN 18 2009 /411 AM MDT THU JUN 18 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A GOOD CHANCE OF THUNDERSTORMS TODAY. SOME STORMS MAY CONTAIN HEAVY RAIN. SOME STORMS COULD BECOME SEVERE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE OF THUNDERSTORMS CONTINUES ON FRIDAY. AFTER A BREAK FROM ACTIVITY FRIDAY NIGHT AND SATURDAY...THE CHANCE OF THUNDERSTORMS IS FROM SATURDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NDZ001-002-009-010-017-191015- DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE- 511 AM CDT THU JUN 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A GOOD CHANCE OF THUNDERSTORMS TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE OF THUNDERSTORMS CONTINUES ON FRIDAY. AFTER A BREAK FROM ACTIVITY FRIDAY NIGHT AND SATURDAY...THE CHANCE OF THUNDERSTORMS IS FROM SATURDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JV
In the hours before
Local storm report, Jun 18, 1:16 PM CDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
116 PM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM TSTM WND GST NE EDGELEY 46.36N 98.71W
06/18/2009 E50 MPH LAMOURE ND TRAINED SPOTTER
45-50 MPH ESTIMATED WIND GUST. SMALL BRANCHES DOWN. PEA
SIZED HAIL. 0.31 INCHES OF RAIN IN 10 MINUTES.
&&
MAHLocal storm report, Jun 18, 2:53 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
253 PM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL 4 WSW COULEE 48.51N 102.09W
06/18/2009 E0.75 INCH MOUNTRAIL ND TRAINED SPOTTER
HAIL ENDED AT 2 PM CDT. 1.25 INCHES OF RAIN.
&&
MAHLocal storm report, Jun 18, 4:18 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
418 PM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND GST 3 SSE MERRICOURT 46.16N 98.74W
06/18/2009 E60 MPH DICKEY ND TRAINED SPOTTER
ESTIMATED 50-60 MPH WIND GUST WITH PEA SIZED HAIL.
&&
MAHLocal storm report, Jun 18, 4:27 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
427 PM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND GST 6 E EDGELEY 46.36N 98.59W
06/18/2009 E60 MPH LAMOURE ND TRAINED SPOTTER
ESTIMATED 60 MPH WIND GUST. HEAVY RAIN. PEA TO PENNY SIZE
HAIL.
&&
MAHLocal storm report, Jun 18, 4:41 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
441 PM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM FUNNEL CLOUD 5 S OAKES 46.07N 98.09W
06/18/2009 DICKEY ND LAW ENFORCEMENT
&&
MAHLocal storm report, Jun 18, 4:46 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
446 PM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL SE CARBURY 48.89N 100.54W
06/18/2009 E0.75 INCH BOTTINEAU ND TRAINED SPOTTER
&&
MAHThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:13 PM CDT | Areal Flood Advisory | BIS | Dunn | 3 hr |
| Jun 18, 12:04 PM CDT | Areal Flood Advisory | BIS | Grant, Morton, Sioux | 6 hr |
| Jun 18, 12:48 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Sioux | 57 min |
| Jun 18, 1:12 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 51 min |
| Jun 18, 2:25 PM CDT | Severe Thunderstorm Warning | BIS | Renville, Ward | 35 min |
| Jun 18, 2:59 PM CDT | Severe Thunderstorm Warning | BIS | McIntosh | 61 min |
| Jun 18, 3:09 PM CDT | Tornado Warning | BIS | McIntosh | 36 min |
| Jun 18, 3:41 PM CDT | Severe Thunderstorm Warning | BIS | Dickey | 64 min |
| Jun 18, 3:58 PM CDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure, Logan | 62 min |
| Jun 18, 4:17 PM CDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure | 58 min |
| Jun 18, 4:48 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 42 min |
| Jun 18, 5:56 PM CDT | Severe Thunderstorm Warning | BIS | Rolette | 49 min |
| Jun 18, 6:45 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, Rolette | 51 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.